Ropinerole XL


#1
Hi All
Ive been on 2mg Ropinerole for 2 weeks , with little or no problems then moved up to 4mg and started feeling light headed, really hot and sweating.
My GP advised that I go back down to 2mg to see if the symptoms wore off, but Im still feeling the same back on 2mg.

Any one else have similar problems, i know someone mentioned that the drug made them hot in an earlier post, but cant find it now.

I see my GP on Thursday so will see what he has to say, at the moment I feel horrible, so not sure if these are right for me.

Or should I carry on and maybe I will get used to them ?

Any help would be greatly appreciated

Thanks

Crusader

#2
Hi Crusader,


Don't know about getting hot, but I'm on 14 mg of Requip XL and I get very lightheaded shortly after taking my meds, but it usually gets better as time goes by during the day.

Regards,

Mike

#3
Hi I've been on Requip xl for some time now. When I first up the dose side effects include lightheaded ness, nausea and generally feeling yuk. I'm now on 14mg a day. The symptoms usually last about 10 days and then it all settles down. It's a great drug and worth sticking with if you can. I was diagnosed 6 years ago with early onset Parkinson's and this drug has made life so much easier. I did find if I took at at night I got bad nightmares too. So I switched to first thing in the morning and that has helped enormously.

Hope this helps
Kippersbear

#4
I take Requip, 6 mg, slow release per day. it does ease my symptoms but this is the highest dose I am able to tolerate.

my maintenance dose is around 8 to 10 mg however when I got to 8 mg. I started experiencing sparkly vision, auditory hallucinations and sleep paralysis.

I continue to take my 6 mg as it does help up to a point. However my symptoms are now getting worse.

I am one of these people who are not able to tolerate dopamine agonists at all at the level I need to manage my symptoms completely so I have be prescribed Rasagiline. Which I will collect from the surgery today.

Fingers crossed it helps without could be too many side-effects (. I seem to be very sensitive to these drugs) otherwise they will have no alternative than to put me on levodopa which I would rather avoid a bit longer.

#5
very good advice given - especially to give it time, but on the other hand if 2mg is giving you problems , how bad will an effective dose be? in the end we all go onto levadopa. the question is at what cost the delay?

#6
caroline b
good luck with azilect but i have to say i doubt it will be the answer as it preserves dopamine and only works if there is a reasonable supply in the first place. it doesnt work with DAs. wouldnt it be better to accept the need for levadopa and then try and keep to as low a dose as possible? the azilect will affect levadopa as it is turned into dopamine. just a suggestion.
either way
good luck

#7
Treatment

I'm on 14 mg of Requip XL and 300 of Madopar each day, and frankly it has been driving me crazy with fuzzy heads, lightheadedness, fatigue, sleeplessness at night, restless legs, aches, pains etc., and this has been going on for 3 years+ all of which I believed were PD problems, until joining this forum.

After reading some of the posts on here, I thought 'oh we'll let's try something different.

So, I have experimented with taking tablets at different times etc. etc. inc swopping all to evening ( as suggested by PD nurse ) without any real benefits, and for the past 5 days I have simply split my Requip XL into 3 doses,

i.e. 6 mg in morning, 4 mg in afternoon and 4 mg late evening ( together with 100 Madopar each time ) and boy what a difference!

The PD symptoms have not changed really as yet (still acting like a drunk when I walk) but and this is a major boost, I am now clear headed again, no lightheadedness, little or no fatigue, sleeping much better, brighter and talking a lot more -joining in conversations - and frankly I feel so much better overall.

I don't know if it will last, but I'm going to persevere with it until my next appt. with PD Doctor, in October, and I'm not advocating that anyone else tries it, it just for your info.

Regards



Ps I have also stopped taking 30mg of Propanalol daily,l after discussion with GP, and had some withdrawal symptoms, but improving daily i.e. shakes came back, but are now receding gradually.

#8
Hi there Crusader
I take requip 10mg XL. Started on 2mg and had the problems you are having. It does take time to settle down. But two things that helped me. I was takig them first thing when I got up. A suggestion on this forum I slowly moved the time to mid morning. That helped a lot.Also I stopped taking (on doctors advice) my blood pressure medication (amlodipine) That made a significant difference to the dizziness. Because both med's were lowering my blood pressure and making the lightheaded sensation worse. Give it time before you change to another med. Good luck. :smile:

#9
Hi I'm jem47i have been on roping role xl for about two yrs but before that I was on ripinerole and started from 1mg and now on 16 mg of and those tablets made me spend .so they change 2mg ripinerole for 2mg of ante her tablet this help with the spending .but I had side afecks . Was. A black dog .feeling sick and down tried and at night could not sleep I moved round and round like a prices off meat on a spit and would go num so I had tablets for that.

#10
Jem, ever considered getting a second opinion on your meds? If your not happy with them, and it sounds pretty bad, perhaps you should try another prescriber? Neuros are like a box of chocolates, nuts, soft centres, ones you wish you hadn't tried...